MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 3; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 3; DXE
Catalog Number CAT3
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the indigo system aspiration catheter 3 (cat3) was fractured approximately 105.0 cm from the hub; the cat3 distal shaft was ovalized approximately 3.5, 4.5, and 14.0 thru 19.5 cm from the distal tip.Conclusions: evaluation of the returned device revealed that the cat3 was fractured and ovalized.These types of damage typically occur due to improper handling during preparation.If the device is removed from the packaging hoop at an angle while applying force, damage such as a fracture and ovalization may occur.Cat3s are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed the indigo system aspiration catheter 3 (cat3) was broken.The broken cat3 was found prior to use; therefore, it was not used during the procedure.The procedure was completed using a penumbra system 3max reperfusion catheter.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 3
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5618159
Report Number3005168196-2016-00586
Device Sequence Number356606
Product Code DXE
UDI-Device Identifier00814548013299
UDI-Public00814548013299
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121917
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2017
Device Catalogue NumberCAT3
Device Lot NumberF45188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2016
Initial Report FDA Received Date04/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight99